Alert archive / Florida / Lake Wind Advisories in 2012

Lake Wind Advisory 16, NWS Melbourne, FL

June 16, 20125 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Jun 16, 2012, 3:44 AM EDT for 5 counties in Florida. It took effect at Jun 16, 2012, 11:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2012, 3:44 AM EDT (07:44 UTC)
In effect from
Jun 16, 2012, 11:00 AM EDT
Expired
Jun 16, 2012, 7:00 PM EDT
In force
8 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2012-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 650 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2012-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
650 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-94 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

090 
WWUS72 KMLB 160744
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
344 AM EDT SAT JUN 16 2012


FLZ041-044>047-053-141-144-147-162300-
/O.NEW.KMLB.LW.Y.0016.120616T1500Z-120616T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
DAYTONA BEACH...CLERMONT...TITUSVILLE
344 AM EDT SAT JUN 16 2012

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING. 

* WINDS...NORTHEAST 20 MPH SUSTAINED WITH SOME HIGHER GUSTS UP TO
  30 MPH POSSIBLE THIS AFTERNOON. 

* IMPACTS...HAZARDOUS CONDITIONS FOR SMALL BOATS ARE EXPECTED TO
  DEVELOP OVER THE INTRACOASTAL WATERS AND INLAND LAKES THIS
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

KELLY

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Jun 15, 10:00 PM EDT, 5 hours 44 minutes earlier.

Area forecast discussion, Jun 15, 10:00 PM EDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 PM EDT FRI JUN 15 2012

.DISCUSSION...

CURRENT...SURFACE TROUGH NOW WELL SOUTH OF CTRL FL WITH MID LEVEL
TROUGH AXIS DROPPING SOUTH ACROSS THE SOUTHERN CWA. WITH DEEP LAYER
NE FLOW FIRMLY ENTRENCHED OVER THE REGION...DEEP CONVECTION IS NOW
DISPLACED SOUTH OF THE CWA. ONLY LOW-TOPPED SHOWERS NOTED ON KMLB
ATTM WITH SOME EMBEDDED HEAVIER DOWNPOURS UPSTREAM OVER THE ATLC AND
OVER MARTIN COUNTY.

OVERNIGHT...MID LEVEL TROUGH WILL CONTINUE TO PUSH SOUTHWARD WITH MEAN
DRYING SEEN ON WATER VAPOR IMAGERY SAGGING S-SW ACROSS THE CWA FROM
N-S. LOW TOPPED SHOWERS WILL CONTINUE TO PUSH RAPIDLY SWWD AND
ONSHORE. SHOULD CONTINUE TO BE A LITTLE BETTER CHANCE FOR MEASURABLE
PRECIP ALONG THE EAST COAST...AND GIVEN THE RADAR TRENDS...WILL NUDGE
UP TO 30 AND KEEP SMALL CHANCE GOING FOR MUCH OF THE INTERIOR SANS
LAKE COUNTY OVERNIGHT.

&&

.AVIATION...VFR. BRIEF PASSING -SHRA EXPECTED INVOF ALL COASTAL
AERODROMES DAB-SUA AND HAVE KEPT VCSH THERE GOING THROUGH 14Z. SMALL
CHANCE FOR BRIEF MVFR CONDS...HOWEVER COVERAGE/CONFIDENCE NOT NEARLY
HIGH ENOUGH TO WARRANT TEMPO GROUPS.

&&

.MARINE...
TONIGHT...LOCAL BUOY OBS SHOW WIND/SEA CONDS CONTINUE TO TREND TWD
SCA WITH WINDS/SEAS NOW PUSHING 20KT/6FT AT 41009 AND 7-8FT AT 41010.
PGRAD WILL CONTINUE TO SLOWLY TIGHTEN OVERNIGHT INTO SAT AS HIGH
PRES BUILDS FROM THE MID-ATLC AND SE TOWARD FL. SCA ALREADY IN PLACE
SO NO NEED FOR ADJUSTMENTS.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 8 AM SATURDAY TO 11 AM EDT SUNDAY FOR
     WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM
     OFFSHORE.

     SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 11 AM EDT SUNDAY
     FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
     LINE 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
     COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

FORECAST/AVIATION...CRISTALDI
IMPACT WX GRAPHICS....BRAGAW
Hazardous weather outlook, Jun 15, 5:27 AM EDT, 22 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
527 AM EDT FRI JUN 15 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-152100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
527 AM EDT FRI JUN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A COMBINATION OF A MOIST AIRMASS...COLD TEMPERATURES ALOFT AND A
COUPLE OF UPPER DISTURBANCES WILL SUPPORT SCATTERED STORMS THIS
AFTERNOON. THE FOCUS FOR STORMS WILL OCCUR OVER INTERIOR AND
SOUTHERN SECTIONS AS INCREASING NORTHEAST WINDS PUSH THE SEA
BREEZE QUICKLY INLAND. ONE OR TWO STORMS MAY BECOME STRONG TO
SEVERE...CONTAINING DOWNBURST WINDS 50 TO 60 MPH...HAIL AND
FREQUENT LIGHTNING STRIKES...MAINLY SOUTH OF A LINE FROM LEESBURG
TO CAPE CANAVERAL. STORM MOTION WILL BE TOWARD THE EAST OR
SOUTHEAST AT 10 TO 15 MPH.

.RIP CURRENT IMPACT...
INCREASING NORTHEAST WINDS AND A BUILDING NORTHEAST SWELL WILL
PRODUCE A MODERATE THREAT FOR RIP CURRENTS AT THE BEACHES OF
EAST CENTRAL FLORIDA TODAY. ALWAYS SWIM WITHIN SIGHT OF A
LIFEGUARD.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED STORMS ARE EXPECTED TO DEVELOP OVER EAST CENTRAL FLORIDA
WITH THE FOCUS OVER SOUTHERN AND INTERIOR SECTIONS. STORM MOTION
WILL BE TOWARD THE EAST OR SOUTHEAST AT 10 TO 15 MPH. A FEW STORMS
MAY PUSH BACK TO THE COAST...ESPECIALLY THE TREASURE COAST. STRONG
DOWNBURST WINDS OF 40 TO 50 KNOTS WILL BE POSSIBLE IN ONE OR TWO
STORMS ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING.

.WIND AND SEA IMPACT...
A COMBINATION OF WIND WAVE AND SWELL WILL BUILD SEAS 6 TO 8 FEET
TONIGHT OVER THE OFFSHORE ATLANTIC WATERS WITH NORTHEAST WINDS 15
TO 20 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
WINDS AND SEAS WILL PRODUCE HAZARDOUS BOATING CONDITIONS SATURDAY
WITH GRADUAL IMPROVEMENT EARLY NEXT WEEK.

OTHERWISE...A DRIER AND MORE STABLE WEATHER PATTERN WILL
SIGNIFICANTLY LOWER STORM CHANCES THIS WEEKEND AND EARLY NEXT
WEEK. ISOLATED COASTAL SHOWERS WILL REMAIN POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 2:35 PM EDTSmall Craft Advisory for Hazardous SeasMLB13 hr

Nearby

Lake Wind Advisories in Florida, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.